Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

A framework for obtaining guaranteed error bounds for finite elements approximations

Ainsworth, M. (2010) A framework for obtaining guaranteed error bounds for finite elements approximations. Journal of Computational and Applied Mathematics, 234 (9). pp. 2618-2632. ISSN 0377-0427

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

We give an overview of our recent progress in developing a framework for the derivation of fully computable guaranteed posteriori error bounds for finite element approximation including conforming, non-conforming, mixed and discontinuous finite element schemes. Whilst the details of the actual estimator are rather different for each particular scheme, there is nonetheless a common underlying structure at work in all cases. We aim to illustrate this structure by treating conforming, non-conforming and discontinuous finite element schemes in a single framework. In taking a rather general viewpoint, some of the finer details of the analysis that rely on the specific properties of each particular scheme are obscured but, in return, we hope to allow the reader to 'see the wood despite the trees'.

Item type: Article
ID code: 28096
Keywords: posteriori error estimation, discontinuous Galerkin method, guaranteed error bounds, finite element analysis, Mathematics, Computational Mathematics, Applied Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
Depositing user: Mrs Carolynne Westwood
Date Deposited: 13 Oct 2010 13:41
Last modified: 27 Mar 2014 08:54
URI: http://strathprints.strath.ac.uk/id/eprint/28096

Actions (login required)

View Item